Anyone experience this too?

Wondering if anyone else has experienced similar things? It seems that I've developed incontinence and don't know if it's the disease, pred or?? Also seem to have 2 'good' days where I can think clearly and accomplish basic daily living things and then will have 2 or 3 days where I'm fuzzy and wobbly? Also am struggling all the time with memory and can't find words?

Am down to 30mg from 60mg since 6/30....and do wonder if it's the pred or the disease???? Reality setting in too, wondering what the future holds! So happy I found this wonderful group!

16 Replies

  • Hi PamelAnneCT,

    This may be of some consolation to you I hope, in that having reached Club Zero after a year or so on Preds., I have found things greatly improved on the subject you raised.

    I used to have to get up during the night whilst on the meds and sometimes barely made it to the bathroom, but now I am back to almost normal & sleep through mostly with no problem. Being in my late seventies, I experience what I consider to be age-related "containment" lapses, but even these have mitigated to a large degree luckily.

    So, hopefully you will have the same benefits when you finally get weaned off the steroids, although all is not simple as the pains come back as you will read on other posts. Wishing you a similar result or better even without the pain!



  • I have a the same leaking problem from time to time. :-) I think I read a post on one of these wonderful sites about the fact that presnisone weakens muscles, including those affecting the bladder. Like all the other troubling side effects, we can only hope that his too will pass.

  • Yes, PamelAnne, our muscles are being weakened! Very disturbing, but hoping that as the dose goes down this will improve. My starting dose was 15mg so I imagine your much higher dose maybe makes it worse.

    As for the brain! Aargh! It's awful, isn't it! My experience is very similar to yours. Brain fog describes it beautifully as we try to find words and memories obscured by the fog! So worrying as well because I often have no idea that I'm getting something wrong until maybe the next day when the fog clears or the results are not what I was hoping for... It's a trial this journey we are on but at least we know that it WILL improve. We don't have Altzeimers and our condition is not terminal. This is my mantra when I get down which has been more often lately. I think, because of the reductions. Not enough steroid to keep me up.

    Good Luck with your journey! You are not alone.


  • I have pmr and don't have the leaking problem but it made me remember something. I don't know if it is the same for animals but my sisters dog was on prednislone and he started constantly leaking and the vet said it was the steroids. As for the fuzzy and wobbly days yes. I was only thinking earlier why was I so good yesterday but much worse today?

  • PamelaAnne, I experienced a bit of 'urgency' during my first undiagnosed year with PMR which seemed to very gradually improve once on steroids so, knowing that inflammation affects our muscles, I put it down to the inflammation affecting the bladder - which is a muscle after all.

    The other symptoms you mention are all side effects of steroids - the "memory" problems we nicknamed steroid brain fog! It isn't at all unusual for bad days to follow good ones, often caused by overdoing it on those good days. It will all improve as you get down to the lower doses. However, 60 to 30 in just 5 weeks or so is a bit of a fast drop - it would be wise to slow those reductions down a bit.

  • Rheumy has me dropping to 20 this weekend, then no drops for a month until I see him again. I may only do to 25 this weekend, then to 20, not sure yet. Actually don't feel like I'm 'flaring' so we'll see. Thanks for the response.

  • Yes another side effect of the steroids , " Tina lady " to the rescue

  • Hi pame i am like you down from 60 mg to 30 mg reducing by 5mg a fortnight then at 25 reduce by 2.5 mg a fortnight advised by rheumy consultant . I do have problems with icontinence but more in not being able to empty my bladder and leaking after wards its a very slow flow takes for ever i suppose that would be to do with the muscle problems that others mention sounds about right as for the mazy dazy days im having one today i hate them and i have probs we moods changing and total confusion just took me 10 mins to think of the word confusion this is some journey we are on but i also realise there are worse symptoms and side affects of pred that people suffer as my old dad used to say its a hard life if you dont weaken

  • When I first came on this site September last year felt just as you do was advised to use tena lady just the liners makes you feel in control pred head grandkids found it very funny they have been a great help stopping me talking myself to seriously.coming out other end more good then bad days. Sitting in awning out side our motorhome in shade pred Makes skin very Sun sensitive just outside Mabelthorpe hubby fishing 100yards away bliss. It will get better takes time and if any one tries to push you tell them to back off

  • On You Tube I have found exercises to strengthen pelvic floor muscles. There are lots of different sites, so you can take your pick. I think women are more susceptible to this muscle weakness because of childbirth experiences and the inflammation of PMR just aggravates it. If the link below doesn't suit you, just search 'pelvic floor exercises' on You Tube. The good thing about them is that you can do them any time, anywhere and nobody can see.

  • PamelAnneCT

    I had a problem with incontinence long before prednisone. My GYN gave me a cream, which I used 2-3 times a week and also did the Keigel (sp?) exercises twice daily. They wanted me to do them more than that but twice a day worked for me. I now use the cream once a week. BUT I have had some problems now on prednisone with it taking longer to go. You might want to check with your GYN.

  • Thank you many changes so quickly!

  • The joy of the steroids.......I have needed to get up in the night even before PMR but I find that I need to wee urgently far more during the day and often have a tiny 'escape' seconds before I can get my drawers down! I also find I don't always know when I have finished and even when waiting often have an 'escape' when I stand up.

    Does anyone else have a problem with unheralded and unfelt flatulence? I find it can be very embarrassing....yet another sign of weakened muscles?

  • I have the same issues. Very embarassing, I've started wearing a panty shield whenever I leave home. Had a really bad accident while shopping last week, had to buy a pair of sweatpants to wear home! Going on a trip in September and I'm going to buy some disposable panties to wear on the the 2 hour ride just in case. Makes it hard to not dwell on how my body has just decided to do whatever it wants without my brains input. Ah well, such is life!

  • i have just been put on 60mg prednisone to day i have GCA i washoping to come down in a week .i am worried about my bones .is there any thing i can do .Ballyboy

  • Hi ballyboy - you need to stay on the treatment plan that your doctor prescribes. The dangers of GCA far outweigh the risks of the prednisone. I've been on it since the end of June, started at 60mg and just this week came down to 20mg. Don't rush it, your body needs time to heal and a week just isn't going to do it.

    Make sure you take calcium, magnesium supplements. And have a bone scan if you haven't had one to establish a base line. It takes time for bone density to be lost, so don't worry too much too fast.

    I see a Naturopath to keep my nutrition excellent while I'm on the steroids. The symptoms from the pred are diminishing rapidly as I taper down.

    Take heart, things do get better!

You may also like...